Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 198, NWS Birmingham, AL

April 2, 2000Autauga County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 2, 2000, 5:41 PM CDT for Autauga County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 2, 2000, 5:41 PM CDT (22:41 UTC)
Expired
Apr 2, 2000, 6:45 PM CDT
In force
64 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Autauga County, AL

The radar

The Birmingham radar (KBMX), 72 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 6:36 PM CDTHail 0.88Prattville, AL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 5:00 PM CDTTornado WatchSPC5 hr

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 022242
SVRBHM
ALC001-022345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
541 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  AUTAUGA COUNTY IN CENTRAL ALABAMA...

* UNTIL 645 PM CDT.

* AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 18 MILES SOUTHWEST OF AUTAUGAVILLE...MOVING
  EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PRATTVILLE AND AUTAUGAVILLE.

HAIL TO THE SIZE OF PING PONG BALLS HAS BEEN REPORTED WITH THIS STORM. IF YOU
ARE IN THE PATH OF THE STORM MOVE TO A STURDY SHELTER.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP
SUDDENLY FROM SEVERE THUNDERSTORMS.

STRONG DAMAGING WIND...LARGE HAIL...AND VERY HEAVY RAIN ARE LIKELY
WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIZL THE STORM
PASSES.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:00 PM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 2, 3:00 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT SUN APR 02 2000

TIME IS RUNNING SHORT SO THIS WILL BE BRIEF. SHORT
RANGE MODELS IN GENERAL AGREEMENT WITH UPCOMING WEATHER. NOT MUCH
CHANGE IN IDEAS OF PAST RUNS. UNSTABLE AIRMASS OVER S AL WILL
SPREAD N AND SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
TONIGHT. ADDITIONAL 2 TO 4 INCHES EXPECTED THROUGH MONDAY. BOUNDARY
ACROSS S AL WILL ALSO MOVE N AND POTENTIAL FOR SEVERE EXIST...
MENTIONED IN ZONES FROM TCL-BHM-ANB AND S MAINLY THIS EVENING.
AXIS OF HEAVIEST RAIN SHIFTS SLIGHTLY S ON MONDAY BUT ATTM WILL
LEAVE FFA IN SAME ORIENTATION. SHARP COLD FRONT MOVES THROUGH THE
AREA EARLY TUE ENDING PRECIP CHANCES AND TURNING BRIEFLY COLDER.
MOS/FAN AGAIN FAIRLY CLOSE AND BOTH HAVE PERFORMED OK SO WILL NOT
STRAY TOO FAR.

PRELIM NUMBERS...
HSV TE 062/067 049/053 034 75+++
BHM TC 062/071 052/055 035 75+++
MGM TW 062/077 059/064 038 75878=

.BHM...FLASH FLOOD WATCH TONIGHT AND MONDAY ALZ001>027-030>32-34.

75

In the hours before

Special weather statement, Apr 2, 2:56 PM CDT, 2 hours 45 minutes before
ALZ001>038-040>050-022100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 PM CDT SUN APR 2 2000

...HEAVY RAINFALL LIKELY ACROSS NORTHERN ALABAMA THROUGH MONDAY...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL ALABAMA TONIGHT...

THIS IS A POTENTIALLY DANGEROUS WEATHER EVENT WITH SEVERE STORMS...
POSSIBLE ACROSS CENTRAL ALABAMA...AND LOCALLY HEAVY RAINFALL POSSIBLE
ACROSS MUCH OF NORTH AND CENTRAL ALABAMA.  YOU ARE URGED TO KEEP UP
WITH THE LATEST WEATHER INFORMATION...AND POSSIBLE WARNINGS.

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE OVER THE
AREA THROUGH MONDAY.  AT THE SURFACE...AN BOUNDARY BETWEEN COOL
AIR...AND WARM...MOIST AIR CONTINUES NEAR A PHENIX CITY...
MONTGOMERY...BUTLER LINE THIS AFTERNOON.  THIS BOUNDARY WAS DRIFTING
NORTHWARD...AND WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND INTO TONIGHT ACROSS PARTS OF CENTRAL ALABAMA.
CONDITIONS ARE FAVORABLE FOR SEVERE STORMS TO PRODUCE...DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO.

A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF WEST CENTRAL ALABAMA
TIL 9 PM.  SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT ACROSS PARTS
OF CENTRAL ALABAMA.

A FLASH FLOOD WATCH WILL CONTINUE ACROSS THE NORTHERN HALF OF
ALABAMA FOR TONIGHT...AND INTO MONDAY.  ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT...AND MONDAY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE
WATCH AREA...TONIGHT...AND INTO MONDAY.

THE GROUND ACROSS THE AREA IS SATURATED...AND MORE RAINFALL MAY LEAD
TO FLASH FLOODING IN...AND CLOSE TO THE WATCH AREA.  AREA CREEKS AND
RIVERS ARE STARTING TO RISE.  SIGNIFICANT RISES MAY OCCUR TONIGHT...
AND MONDAY ON SMALLER CREEKS...AND THROUGH TUESDAY ON THE LARGER
RIVERS...AND STREAMS.

EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS...AND BE READY FOR ACTIVATION
TONIGHT THROUGH MONDAY.
Special weather statement, Apr 2, 3:10 PM CDT, 2 hours 31 minutes before
ALZ001>038-040>050-022115-

HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
310 PM CDT SUN APR 2 2000

...HEAVY RAINFALL LIKELY ACROSS NORTHERN ALABAMA THROUGH MONDAY...
...SEVERE THUNDERSTORMS POSSIBLE ACROSS CENTRAL ALABAMA TONIGHT...

THIS IS A POTENTIALLY DANGEROUS WEATHER EVENT WITH SEVERE STORMS...
POSSIBLE ACROSS CENTRAL ALABAMA...AND LOCALLY HEAVY RAINFALL POSSIBLE
ACROSS MUCH OF NORTH AND CENTRAL ALABAMA.  YOU ARE URGED TO KEEP UP
WITH THE LATEST WEATHER INFORMATION...AND POSSIBLE WARNINGS.

A SERIES OF UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE OVER THE
AREA THROUGH MONDAY.  AT THE SURFACE...AN BOUNDARY BETWEEN COOL
AIR...AND WARM...MOIST AIR CONTINUES NEAR A PHENIX CITY...
MONTGOMERY...BUTLER LINE THIS AFTERNOON.  THIS BOUNDARY WAS DRIFTING
NORTHWARD...AND WILL BE THE FOCUS FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND INTO TONIGHT ACROSS PARTS OF CENTRAL ALABAMA.
CONDITIONS ARE FAVORABLE FOR SEVERE STORMS TO PRODUCE...DAMAGING WIND
GUSTS...LARGE HAIL...FREQUENT LIGHTNING...AND POSSIBLY A TORNADO.

A TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF WEST CENTRAL ALABAMA
TIL 9 PM.  SEVERE WEATHER IS POSSIBLE THROUGH THE NIGHT ACROSS PARTS
OF CENTRAL ALABAMA.

OTHER STRONG STORMS MAY OCCUR FURTHER NORTH...BUT THE PRIMARY THREAT
IN THESE AREAS SHOULD CONTINUE TO BE EXCESSIVE RAINFALL.

A FLASH FLOOD WATCH WILL CONTINUE ACROSS THE NORTHERN HALF OF
ALABAMA FOR TONIGHT...AND INTO MONDAY.  ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE AREA TONIGHT...AND MONDAY.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE ACROSS THE
WATCH AREA...TONIGHT...AND INTO MONDAY.

THE GROUND ACROSS THE AREA IS SATURATED...AND MORE RAINFALL MAY LEAD
TO FLASH FLOODING IN...AND CLOSE TO THE WATCH AREA.  AREA CREEKS AND
RIVERS ARE STARTING TO RISE.  SIGNIFICANT RISES MAY OCCUR TONIGHT...
AND MONDAY ON SMALLER CREEKS...AND THROUGH TUESDAY ON xTHE LARGER
RIVERS...AND STREAMS.

EMERGENCY MANAGEMENT PERSONNEL...AND STORM SPOTTER GROUPS SHOULD
MONITOR THE LATEST WEATHER CONDITIONS...AND BE READY FOR ACTIVATION
TONIGHT THROUGH MONDAY.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:47 AM CSTSevere Thunderstorm WarningBMXLamar28 min
Apr 2, 12:56 AM CSTSevere Thunderstorm WarningBMXFayette34 min
Apr 2, 4:39 AM CDTSevere Thunderstorm WarningBMXTuscaloosa36 min
Apr 2, 6:42 AM CDTSevere Thunderstorm WarningBMXCoosa, Talladega48 min
Apr 2, 4:58 PM CDTTornado WarningBMXDallas62 min
Apr 2, 5:40 PM CDTTornado WarningBMXLowndes65 min
Apr 2, 6:14 PM CDTTornado WarningBMXMontgomery61 min
Apr 2, 6:29 PM CDTSevere Thunderstorm WarningBMXElmore61 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.